Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 16, 2018, 9:36 AM CST for Pike County, Missouri; Calhoun County, Illinois. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2018, 9:36 AM CST (15:36 UTC)
- Expired
- Nov 16, 2018, 7:38 PM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
477
WGUS43 KLSX 161536
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
936 AM CST Fri Nov 16 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois...Missouri...
Mississippi River at Clarksville LD24
.This Flood Warning is a result of increased release from Mark
Twain Lake on Wednesday...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-MOC163-171516-
/O.NEW.KLSX.FL.W.0130.181116T1536Z-181117T1516Z/
/CLKM7.1.ER.181116T1230Z.181116T1500Z.181116T1516Z.NO/
936 AM CST Fri Nov 16 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Mississippi River at Clarksville LD24.
* until Saturday morning.
* At 9:00 AM Friday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* The river is forecast to continue rising to near 25.1 feet through the morning
and falling below flood stage late this evening...
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 11/17 11/18 11/19 11/20 11/21
Mississippi River
Clarksville LD 25.0 25.01 24.8 24.6 24.4 24.2 24.0
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$1 follow-up statement
812
WGUS83 KLSX 170138
FLSLSX
Flood Statement
National Weather Service St Louis MO
738 PM CST Fri Nov 16 2018
...The flood warning continues for the following rivers in
Illinois...Missouri...
Mississippi River at Clarksville Lock and Dam 24
.This Flood Warning is a result of increased release from Mark
Twain Lake on Wednesday...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-MOC163-170208-
/O.CAN.KLSX.FL.W.0130.000000T0000Z-181117T1516Z/
/CLKM7.1.ER.181116T1230Z.181116T1500Z.181116T1830Z.NO/
738 PM CST Fri Nov 16 2018
The Flood Warning continues for
the Mississippi River at Clarksville Lock and Dam 24
* until Saturday morning.
* At 7:00 PM Friday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* The river is forecast to continue falling to 24.8 feet by Sunday
morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 11/17 11/18 11/19 11/20 11/21
Mississippi River
Clarksville LD 25.0 24.93 24.9 24.8 24.5 24.4 24.4
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 16, 5:42 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 16, 5:42 AM CST, 3 hours 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 542 AM CST Fri Nov 16 2018 .SHORT TERM... (Through Late Tonight) Issued at 325 AM CST Fri Nov 16 2018 Weak cold front continues to slide south through forecast area as of 09z Friday. Main forecast issue will continue to be the temperatures for today. With decent snowpack for portions of forecast area, will have some areas struggle to get out of the 30s for highs despite plenty of sunshine. Some areas along and east of Mississippi River will have a bit more cloud cover due to the cold front, which could affect temperatures in those areas as well. So highs will range from the upper 30s to mid 50s. With the warmer temperatures today, the snowpack is expected to melt. With increased moisture in the low levels, weak surface ridge building in and light south winds, could see decent fog/stratus development for tonight, but confidence is low at this time and will leave out mention for now. Lows tonight will be in the upper 20s to mid 30s. Byrd .LONG TERM... (Saturday through Thursday) Issued at 325 AM CST Fri Nov 16 2018 Models are still showing another cold front moving into northern Missouri/central Illinois between 12-15Z on Saturday morning. Light QPF on the cool side of the boundary looks to be driven primarily by low-mid level frontogenesis behind the front. The highest QPF is still across northern Missouri into west central Illinois primarily on Saturday afternoon and evening. Temperatures aloft are cold enough for snow for much of Saturday in these areas, but boundary layer temperatures look just slightly too warm. Forecast soundings also hint at a bit of a warm nose around 850mb to just above freezing until mid afternoon which would promote at least some partial melting. Therefore, think the most likely sequence of events is that precip starts as rain/then switches to a mix of rain and snow in the mid afternoon, then snow by evening. The rain/snow line continues moving south Saturday evening and early Sunday morning as cold air filters southward behind the front. Forecast soundings indicate there could be a brief period of mixed precipitation as the cold air deepens...rain/snow, snow/sleet, possibly briefly some freezing rain or freezing drizzle. The precipitation looks so light though outside of northeast Missouri and west central Illinois that there will probably be little if any accumulation, and most of the precip will probably fall as rain in northeast Missouri and west central Illinois before the cold air deepens enough to change to snow. Temperatures on Saturday should warm into the 40s, even into the low and mid 50s in southeast Missouri ahead of the cold front. Then after a cold start to Sunday morning in the mid 20s to low 30s, it will likely only warm up to the mid 30s to around 40 on the cold side of the front. Monday through Thursday next week look relatively tranquil with daytime temperatures potentially warming up to near normal by Wednesday or Thursday. Medium range guidance shows a broad longwave trof of low pressure over the central and eastern U.S. at the beginning of the week, and this trof shifts eastward by Wednesday as a longwave ridge builds over the Great Plains and into the Midwest. The GFS looks potentially colder on Tuesday and Tuesday night than the ECMWF as it drops one last sharp shortwave down into the base of the trof over the east coast just before the ridge starts building in. This amplifies the longwave trof and allows another Canadian surface high to penetrate into the Mississippi Valley Tuesday and Ohio Valley Tuesday night. Ensemble guidance highs in the upper 30s to mid 40s and lows in the mid 20s for Tuesday and Tuesday night may be a bit warm if it works out that way, so have tweaked temperatures down a little bit. Otherwise, have stuck pretty close to the guidance as southerly flow becomes established on the western side of surface high and the upper level ridge builds overhead for Wednesday and Thursday. This yields highs pushing through the 40s into the 50s and lows in the 30s. Carney && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 518 AM CST Fri Nov 16 2018 VFR flight conditions through majority of forecast period for TAF sites along I-70 corridor. As for KUIN, sc deck on back side of cold front continues to move south southeast, so will see MVFR ceilings through 16z Friday, before lifting and scattering out. After 11z Saturday, short range models indicating stratus development so have MVFR ceilings for St. Louis metro area TAFs as well as KUIN. As for winds, west winds will veer to the northwest then eventually become light and variable as weak surface ridge builds in. SPECIFICS FOR KSTL: VFR flight conditions expected through 10z Saturday, then will see some stratus develop with MVFR ceilings for remainder of forecast period at KSTL. West winds around 10 kts will diminish and become light and variable after 03z Saturday. Byrd && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 45 32 45 31 / 0 0 5 20 Quincy 42 31 39 25 / 0 5 30 40 Columbia 47 32 44 27 / 0 0 10 30 Jefferson City 48 31 46 29 / 0 0 5 30 Salem 40 30 47 33 / 0 0 5 20 Farmington 50 32 54 32 / 0 0 5 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 16, 5:02 AM CST, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 502 AM CST Fri Nov 16 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 502 AM CST Fri Nov 16 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Carney
Nearby
River Flood Warnings in Missouri, 2018River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.